NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 4, 11:58 AM PST, 6 hours 57 minutes earlier.
Area forecast discussion, Sep 4, 11:58 AM PST, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1258 PM PDT Wed Sep 4 2019
.SYNOPSIS...Increasingly stormy with some actual rain showers
through Thursday. Decreasing showers Friday. The weekend looks
stormy with much cooler temperatures. A real taste of autumn.
&&
.SHORT TERM...Tonight through Friday.
Combination of the Four Corners high and closed low off the West
Coast will pull significant moisture into the Great Basin through
the short term. PW's increase to close to one inch over large
areas of central and northern Nevada through Thursday. Some places
will see values as high as 1.25" Thursday afternoon and evening.
Despite the lack of a well defined jet streak, or even strong
upper ventilating winds, storms are caught in a tight thermal
gradient in the steering layers between about 700 and 400 mb, so
movement faster than would be otherwise. Therefore, they will move
along at a moderate pace, so flooding is not expected from slow
movements. However, caution is advised due to the high PW content
and potential for above average rain efficiency and possibility of
training as frontogenetic zone begins to set up over the state.
Rain amounts for the short term period will, in general, be
beneficial to light, just need to watch individual locations.
High temps drop to normal with cloud cover, but lows remain above
average for the same reason.
.LONG TERM...Friday night through next Wednesday
Overall, impacts likely Saturday and Sunday in regards to convection
and winds. Confidence remains high that high temperatures drop
significantly by Sunday, with near or below average Monday through
next Wednesday.
Friday Night through Sunday.. By early Saturday, the polar front
pushes onshore the Pacific NW. The evolution of this front and
associated 500mb trof still remains uncertain...that is how far
south does the trof and associated upper level dig Saturday but
consensus is growing that northern Nevada experiences a decent
fall like frontal passage. In fact, several are indicating strong
enough Fgen to produce a frontal band of precip north of I-80,
pushing eastward Saturday evening. All agree that the polar front
exists the area early Sunday, with the trof or upper level closed
low lifting out of the area Sunday evening or early Monday
morning. All of this means, thunderstorms Saturday afternoon in
northern Nevada, continuing late in the night in northeastern
Nevada. Lesser chances exist in central Nevada, where a dry slot
aloft maybe present. There remains a potential for some some
stronger storms in northern Nevada if jet support lines up
Saturday afternoon/evening. Widespread showers continue on Sunday
and Sunday night across most of the area due to cold air aloft
associated with the upper level closed low. A few embedded
thunderstorms are possible.
As for winds, due to the stronger nature of this front, surface
winds should pick up on Saturday, and continue on Sunday but more
out of the west to northwest direction. This ushers in a much
cooler polar airmass, dropping temperatures Sunday into the 60s in
the north to near 80 in far southern central NV. In fact, some
areas near the ID/NV where afternoon cloud cover is anticipated,
temperatures may stay in the 50s.
Monday through Next Tuesday...Afternoon showers continue near the
ID/NV border on Monday due to wrap around flow from the now
departed upper level low...but chances far less than on Sunday.
Another upper level trof approaches the area late Monday into
Tuesday from the northwest, exiting the area on Wednesday. Still
lots of uncertainty what transpires in regards to fronts, but what
is certain is this trof will not contain the moisture fetch the
previous system had, as well as the jet dynamics. Expect high
temperatures to warm slightly on Monday (70s and 80s) and on
Tuesday (80s) as the overall flow turns southwesterly. The best
chances for convection are along the ID/NV border Tuesday where
the best jet dynamics exist, and northeastern Nevada on Wednesday
where wrap around moisture is present, On Wednesday, expect a
slight drop in high temperatures, back in the 70s.
As for precip amounts, potential for widespread .25 to .50 inches
across the far north Saturday through Monday with isolated higher
amounts in the mtns….far less amounts as you go into central
Nevada. Some snow is possible in the highest mtn peaks of Elko
County.
&&
.AVIATION...Thunderstorms possible on station or near at KEKO,
KTPH, KELY, and KBAM. Storm will approach KWMC from southwest in
the evening but uncertainly remains on whether they will hold
together. All storms have the potential for gusty outflow winds
with brief heavy rain at KEKO and KBAM. Showers could continue
until midnight at KBAM, KWMC, and KEKO. Tomorrow, expect showers
and thunderstorms under a very unseasonable moist atmosphere, with
most sites seeing dewpoints in the 50s.
Note: KBAM AMD NOT SKED due to missing sky/cigs.
&&
.FIRE WEATHER...Moisture will increase dramatically through
Thursday, then decrease a bit Friday, then rise again for the
weekend. Temps will cool off due to clouds through the weekend, so
RH's will rise accordingly. Through Thursday, expecting increase
in storm coverage from generally dry today through tonight, a mix
of wet and dry Thursday, but rain showers could actually produce
sporadic wetting conditions. Friday's storms will be confined to
mostly the areas near the Utah border in eastern Nevada. The
weekend out look is wet and cool...more like autumn.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&
98/85/85/98
Special weather statement, Sep 4, 1:29 PM PST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Elko NV
229 PM PDT Wed Sep 4 2019
NVZ034-035-037>039-042230-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-South Central Elko County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
229 PM PDT Wed Sep 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR THE CHERRY FIRE IN NORTHWESTERN
WHITE PINE...SOUTH CENTRAL ELKO AND EAST CENTRAL EUREKA COUNTIES
UNTIL 330 PM PDT...
At 227 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Ruby Lake, moving north at 30 mph. This area has
several small storms or showers in the vicinity, but the strongest
one will likely pass east of the fire.
Strong winds 40 mph or higher may change fire direction and growth,
adversely affecting the personnel on the Cherry fire. Cloud to
ground lightning will be possible with this storm.
Locations impacted include...
Ruby Lake, Harrison Pass, Overland Pass and Big Bald Mountain.
LAT...LON 3977 11544 3984 11586 4035 11584 4033 11521
TIME...MOT...LOC 2127Z 193DEG 25KT 3991 11559
98